News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Ovarian Cyst


 Hegenbart5 - Tue Mar 27, 2007 2:56 pm

Hello...I posted the other day and you replied. Below is a copy of what I posted so you have my history.
I called my dr. and had a phone consulatation she cannot see me to April. I told her my newest symptoms which are cramps, bloating and lower stomach pain.
She thinks I may have a ovarian cyst...but is concerned because usually they clear themselves up after 2-3 months and this started in December and seems to get better and then get worse...Is this normal that it changes like this...I am more concerned now than I was.???
She said that a ovarian cyst is caused by a hormonal flucuation is that true.? She did say I may have to go on the Pill to help this.
She said that within the first 2 months of taking the pill the bleeding should stop...so I probably have to stay on it for like 6 months. Is that normal?
Does this condition, stop ovualtion and can you get pregnant after stopping the pill with an Ovarian Cyst.?
In your opinion what are the chances of it returning after stopping the pill?
I did read that taking the pill can shrink or get rid of a cyst, is that true?
I also read that the Pill can cause abnormal bleeding...isn't that what I'm trying to get rid of??
***She said that it may also be Dysfunctional ovarian bleeding or a thyroid problem... I don't think its a thyroid problem because the only symptom I have of that is anxiety which I have had for 3 years now. and was put on Xanax as needed.
Is dysfunctional ovarian bleeding the same thing as a ovarian cyst?? She was talking so fast and using medical terms I didn't know what they ment. Both she said can be fixed by BC...Can you really get pregnant with these conditions after stopping the pill..? Like I said After talking to her I am more worried now than I was before...

What is confusing me is in one sentance she said I may have dysfunctional uturine bleeding which would explain my 35 days or so between periods and my periods lasting 7 days..But in another sentance she said it could be a cyst...See why I am confused...are they the same thing with the same symptoms???

Sorry for so many QUESTIONS...
Any information you can give me..would be greatly appreciated...!!!!!
Below is my history which now has the new symptoms that I posted above..

Posted: Sat Mar 24, 2007 9:59 pm Post subject: Spotting/Abnormal Bleeding

--------------------------------------------------------------------------------

I am a 24/yr old female. I have been with the same partner now for 9 years.. My periods used to come every 32-35 days. Back in December I had abnormal vaginal bleeding that would come and go when it wanted too. I never needed to wear a pantyliner as there was only blood after going to the bathroom. Lasted off and on for month of December. In the beginning of January I had a period (Since I was bleeding off and on..I'm pretty sure it was a period...much heavier) In January...The bleeding got worse and I even passed clots at times, but never got any on underwear. It would come and go. I did not have health insurance at the time...and did not go to the dr...( I know...I'm stupid) Never interfered with my life, just wasn't sure when there would be blood in the tiolet...Anyway Beginning of Feb. had a period..mine usually last about 7 days. After period left ...I had I think a day or two of spotting in the whole month of Feb. and the last week or two of Feb. had heavy mucus like discharge, but no bleeding...Beginning of March had heavy period..and went away...then for 2 weeks had no mucus or vaginal bleeding...I thought my problem went away...But just the other day I had spotting in the middle of the day and went away....then same thing next day...but only once or twice during the day...then no blood. Thursday and Friday of last week I have had some cramp like pain and brown discharge...Any Idea what is going on with me???
 Dr. Chan Lowe - Fri Mar 30, 2007 11:16 pm

User avatar Ovarian cysts can account for many of your symptoms. Your doctor is correct in saying that they typically will go away after a few months. Occasionally they do not. If they are symptomatic (pain, etc.) often a trial of oral contraceptives are used to "take over" the hormone axis. Usually these are continued for about 6 months or so.

While using the pills, they also act as a contraceptive. Once they are stopped normal fertility returns. Generally once a cyst resolves it stays gone, although occasionally new ones may form.

Dysfunctional uterine bleeding is a term that essentially means bleeding outside of the normal pattern. Thus, it is possible to have dysfunctional bleeding due to many causes-cysts, endometriosis, etc.

Often the cysts can be followed by ultrasound. Occasionally, cysts will not resolve using hormonal methods, so surgery may be needed to remove them.

I hope this helps answer some of your questions. If you still have questions please feel free to post a follow-up.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here